Alert archive / Kansas / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 166, NWS Wichita, KS

July 22, 2013Reno County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Jul 22, 2013, 3:46 PM CDT for Reno County, Kansas. It was in force for 44 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 22, 2013, 3:46 PM CDT (20:46 UTC)
Expired
Jul 22, 2013, 4:30 PM CDT
In force
44 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Reno County, KS

The radar

The Wichita radar (KICT), 58 km from the middle of the area, began a volume at 20:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 22, 4:01 PM CDTTSTM WND DMG3 Ne Arlington, KSAPPROXIMATELY ONE MILE OF POWER POLES DOWN ALONG K-61.
Jul 22, 4:20 PM CDTTSTM WND GST 60Pretty Prairie, KS
Jul 22, 4:27 PM CDTHAIL 1Pretty Prairie, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lamont, OK (KLMN), launched 12:00Z, 8.8 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 12:00Z on 2013-07-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 12:00Z on 2013-07-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -25 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2765 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-25 m²/s²
0-3 km storm-relative helicity
-77 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

910 
WUUS53 KICT 222046
SVRICT
KSC155-222130-
/O.NEW.KICT.SV.W.0166.130722T2046Z-130722T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
346 PM CDT MON JUL 22 2013

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL RENO COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 430 PM CDT

* AT 341 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PARTRIDGE...
  AND MOVING SOUTHEAST AT 25 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  PRETTY PRAIRIE.

LAT...LON 3806 9810 3781 9775 3773 9786 3774 9814
      3794 9826
TIME...MOT...LOC 2046Z 316DEG 20KT 3792 9809

HAIL...1.00IN
WIND...60MPH

$$

KLEINSASSER
4 follow-up statements
316 
WWUS53 KICT 222053
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
353 PM CDT MON JUL 22 2013

KSC155-222130-
/O.CON.KICT.SV.W.0166.000000T0000Z-130722T2130Z/
RENO KS-
353 PM CDT MON JUL 22 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL RENO
COUNTY UNTIL 430 PM CDT...

AT 350 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PARTRIDGE...
AND MOVING SOUTHEAST AT 25 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
PRETTY PRAIRIE.

LAT...LON 3806 9810 3781 9775 3773 9786 3774 9814
      3794 9826
TIME...MOT...LOC 2053Z 316DEG 20KT 3789 9808

HAIL...1.00IN
WIND...60MPH

$$

KLEINSASSER
464 
WWUS53 KICT 222102
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
402 PM CDT MON JUL 22 2013

KSC155-222130-
/O.CON.KICT.SV.W.0166.000000T0000Z-130722T2130Z/
RENO KS-
402 PM CDT MON JUL 22 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL RENO
COUNTY UNTIL 430 PM CDT...

AT 400 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTH OF
PRETTY PRAIRIE...AND MOVING SOUTHEAST AT 25 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
PRETTY PRAIRIE.

LAT...LON 3806 9810 3781 9775 3773 9786 3774 9814
      3794 9826
TIME...MOT...LOC 2102Z 316DEG 20KT 3786 9805

HAIL...1.00IN
WIND...60MPH

$$

KLEINSASSER
538 
WWUS53 KICT 222109
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
409 PM CDT MON JUL 22 2013

KSC155-222130-
/O.CON.KICT.SV.W.0166.000000T0000Z-130722T2130Z/
RENO KS-
409 PM CDT MON JUL 22 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL RENO
COUNTY UNTIL 430 PM CDT...

AT 404 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTH OF
PRETTY PRAIRIE...AND MOVING SOUTHEAST AT 20 MPH.

HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
PRETTY PRAIRIE.

LAT...LON 3806 9810 3781 9775 3773 9786 3774 9814
      3794 9826
TIME...MOT...LOC 2109Z 316DEG 17KT 3785 9804

HAIL...1.50IN
WIND...60MPH

$$

BILLINGS
419 
WWUS53 KICT 222114
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
414 PM CDT MON JUL 22 2013

KSC155-222130-
/O.CON.KICT.SV.W.0166.000000T0000Z-130722T2130Z/
RENO KS-
414 PM CDT MON JUL 22 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL RENO
COUNTY UNTIL 430 PM CDT...

AT 409 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES NORTH OF
PRETTY PRAIRIE...AND MOVING SOUTHEAST AT 20 MPH.

HAZARD...PING PONG BALL SIZE HAIL AND 70 MPH WIND GUSTS.

SOURCE...RADAR INDICATED. POWER POLES WERE REPORTED DOWN 3 MILES 
NORTHEAST OF ARLINGTON.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
         CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
         MOBILE HOMES...ROOFS AND OUTBUILDINGS.

LOCATIONS IMPACTED INCLUDE...
PRETTY PRAIRIE.

LAT...LON 3806 9810 3781 9775 3773 9786 3774 9814
      3794 9826
TIME...MOT...LOC 2113Z 316DEG 17KT 3784 9802

HAIL...1.50IN
WIND...70MPH

$$

BILLINGS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 3:21 PM CDT, 25 minutes earlier.

Area forecast discussion, Jul 22, 3:21 PM CDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
321 PM CDT MON JUL 22 2013

.SYNOPSIS...
ISSUED AT 321 PM CDT MON JUL 22 2013

CURRENTLY HAVE NORTHWEST FLOW ALOFT EXTENDING FROM THE NORTHERN
ROCKIES INTO THE LOWER MISSISSIPPI VALLEY. THERE ARE COUPLE OF
SHORTWAVES EMBEDDED IN THE FLOW...ONE OVER THE WESTERN OHIO VALLEY
AND ANOTHER APPROACHING THE NORTHERN ROCKIES. AT THE SURFACE...A
COLD FRONT EXTENDS FROM FAR NW KS...ACROSS NORTHERN KS AND INTO
SOUTHEAST NEBRASKA. THIS FRONT WAS CONTINUING TO SLOWLY TRACK SOUTH
AND WAS BEING AIDED BY THE CONVECTION OVER NORTH CENTRAL KS. IN
ADDITION TO THIS FRONT...THERE IS AN OUTFLOW BOUNDARY EXTENDING FROM
WEST OF MEDICINE LODGE TO JUST SOUTH OF PONCA CITY.

THE MORNING CONVECTION LOOKED TO DEVELOP DUE TO ISENTROPIC LIFT AND
MOISTURE TRANSPORT ALONG THE 315K SURFACE IN AN UNCAPPED AIRMASS
ABOVE 850MB. WATER VAPOR IMAGERY ALSO SHOWED THAT THIS ACTIVITY GOT
GOING ONCE REMNANT ENERGY FROM DISSIPATING STORMS OVER NORTHERN
NEBRASKA MOVED OVER THE AREA. A REGIONAL LOOP OF 88DS EVEN SHOWS
WHAT APPEARS TO BE AN MCV TRACKING ALONG THE TOP/ICT CWA BORDER
&&

.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 321 PM CDT MON JUL 22 2013

VERY DIFFICULT STORM FORECAST THIS EVENING AS THERE IS A COUPLE
DIFFERENT SCENARIOS TO GET CONVECTION. WILL FIRST BE WATCHING THE
SYNOPTIC COLD FRONT TO THE NORTH. IT APPEARS THERE IS NOW SOME
CONVECTION DEVELOP ALONG IT OVER NORTHEAST KS WHERE IT IS UNCAPPED.
SOME ADDITIONAL DEVELOP WILL BE POSSIBLE OVER NW/NORTH CENTRAL KS
WITH ADDITIONAL HEATING. THERE WILL ALSO BE A CHANCE FOR STORMS TO
DEVELOP OVER THE OUTFLOW BOUNDARY TO OUR SOUTH AND SW. HOWEVER
ANYTHING THAT DEVELOPS ALONG IT WILL TRACK TO THE SOUTHEAST WHICH
WOULD ONLY IMPACT A VERY SMALL PORTION OF OUR FORECAST AREA. LAST
BUT NOT LEAST...CONVECTION IS CONTINUING TO PERCOLATE NORTHWEST OF
WICHITA IN WHAT APPEARS TO BE AN ENHANCED AREA OF MID LEVEL WARM
ADVECTION/ISENTROPIC LIFT. CONSIDERING WHAT HAPPENED TODAY...WOULD
NOT BE SURPRISED TO SEE THIS ACTIVITY CONTINUE INTO THE EVENING
HOURS.

ISENTROPIC LIFT/MOISTURE TRANSPORT WILL INCREASE TONIGHT OVER SOUTH
CENTRAL NEBRASKA/NORTHEAST KS. ANY STORMS THAT FORM IN THIS AREA
WOULD TRACK SOUTHEAST WHICH MAY AFFECT THE NORTHEAST PORTION OF THE
FORECAST AREA.

ON TUESDAY...BOTH THE GFS AND NAM AGREE ON CONTINUING TO BRING THE
COLD FRONT SOUTH WITH THE NAM A BIT MORE AGGRESSIVE WITH ITS
SOUTHWARD PUSH. THERE WILL BE SOME GOOD CONVERGENCE ALONG IT BUT WE
WILL BE DEALING WITH SOME CAPPING ISSUES AS MID LEVEL TEMPS CONTINUE
TO WARM. THE HIGHER CONFIDENCE IN WIDESPREAD STORMS WILL BE
ASSOCIATED WITH THE STRONG SHORTWAVE THAT BOTH THE NAM AND GFS AGREE
ON TRACKING OUT OF CENTRAL/EASTERN NEBRASKA TUE EVENING AND ACROSS
EASTERN KS OVERNIGHT. DEPENDING ON WHAT HAPPENS TONIGHT...MAY END UP
NEEDING A FLOOD WATCH FOR SOUTHEAST KS FOR TUE NIGHT INTO WED
MORNING.

JUST LIKE TODAY...TEMPS ON TUE WILL BE HIGHLY DEPENDENT ON
CONVECTIVE TRENDS DURING THE DAY. IF WE CAN REMAIN PRECIP
FREE...850MB TEMPS WOULD SUPPORT HIGHS IN THE 100-103 RANGE OVER
SOUTHERN KS.

AS THIS SHORTWAVE CONTINUES TO TRACK SOUTHEAST...THE COLD FRONT IS
EXPECTED TO PUSH THROUGH THE MAJORITY OF THE FORECAST AREA ON WED
BEFORE GETTING HUNG UP OVER NORTHERN OK. THIS SHOULD LIMIT PRECIP
CHANCES OVER MOST OF THE AREA WED.

.LONG TERM...(FRIDAY THROUGH MONDAY)
ISSUED AT 321 PM CDT MON JUL 22 2013

THE WEAK SURFACE HIGH WILL SLOWLY SHIFT EAST ON THU WHICH WILL ALLOW
RICH MOISTURE TO WORK BACK OVER WESTERN KS. IN ADDITION...IT APPEARS
SOME UPPER ENERGY FROM REMNANT MOUNTAIN CONVECTION WILL PASS OVER
THE HIGH PLAINS. THIS SHOULD RESULT IN INCREASING STORM CHANCES FROM
WEST TO EAST WITH BOTH THE GFS AND ECMWF AGREEING ON THE MOST
WIDESPREAD CHANCES THU NIGHT AS A MORE POTENT WAVE MOVES OUT OF THE
CENTRAL/SOUTHERN ROCKIES. WE LOOK TO STAY IN THIS NW FLOW ALOFT
THROUGH THE WEEKEND WHICH SHOULD RESULT IN CONTINUED ON AND OFF RAIN
CHANCES WITH BELOW NORMAL TEMPS.

LAWSON

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON)
ISSUED AT 1238 PM CDT MON JUL 22 2013

COMPLEX SCENARIO THE NEXT 18-24 HOURS...WITH PERIODIC ROUNDS OF
SHOWERS/THUNDERSTORMS POSSIBLE ACROSS THE AREA...AS A STATIONARY
FRONTAL BOUNDARY SLOWLY LIFTS NORTH ACROSS THE AREA...WHILE
ANOTHER FRONT APPROACHES FROM THE NORTHWEST. SCATTERED CONVECTION
SHOULD CONTINUE TO FESTER THIS AFTERNOON/EVENING...WITH POSSIBLY
ANOTHER ROUND OF CONVECTION AFFECTING THE REGION LATER THIS
EVENING AND TONIGHT...AS ACTIVITY ROLLS SOUTHEAST FROM THE HIGH
PLAINS. GUSTY/ERRATIC WINDS...HAIL AND TORRENTIAL RAIN WILL BE
POSSIBLE WITH ANY ACTIVITY THAT DEVELOPS.

ADK

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    73  98  70  90 /  20  20  40  20
HUTCHINSON      73  97  69  89 /  20  20  40  10
NEWTON          72  96  68  88 /  20  20  50  20
ELDORADO        72  95  70  89 /  20  20  50  20
WINFIELD-KWLD   75  99  72  91 /  20  20  40  20
RUSSELL         71  94  65  90 /  30  30  40  10
GREAT BEND      71  98  67  89 /  20  20  40  10
SALINA          71  93  66  88 /  30  30  50  10
MCPHERSON       72  96  68  89 /  20  30  40  10
COFFEYVILLE     74  96  72  90 /  30  30  40  40
CHANUTE         72  95  68  88 /  40  30  50  30
IOLA            72  94  68  87 /  40  30  60  20
PARSONS-KPPF    73  95  70  89 /  30  30  50  30

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jul 22, 2:44 PM CDT, 1 hour 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
244 PM CDT MON JUL 22 2013

KSZ032-033-047>053-067>072-082-083-091>096-098>100-231945-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
244 PM CDT MON JUL 22 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

HEAT INDICES EXCEEDING 100 DEGREES WILL BE POSSIBLE THROUGH THE
AFTERNOON OVER PRIMARILY FAR SOUTHERN KANSAS.

THERE IS A CHANCE FOR SCATTERED THUNDERSTORMS THIS AFTERNOON AND
EVENING ACROSS THE ENTIRE AREA. A FEW STRONG TO MARGINALLY SEVERE
STORMS CAPABLE OF PRODUCING DOWNBURST WINDS OF 50 TO 60 MPH AND
DIME TO QUARTER SIZE HAIL WILL BE POSSIBLE. WIDESPREAD SEVERE
WEATHER IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

HEAT INDICES ARE EXPECTED TO CLIMB INTO THE 100 TO 104 DEGREE
RANGE AGAIN ON TUESDAY AFTERNOON ACROSS MUCH OF THE AREA.

PERIODIC CHANCES FOR THUNDERSTORMS WILL REMAIN ACROSS THE ENTIRE
AREA FROM TUESDAY THROUGH FRIDAY...WITH CHANCES DIMINISHING OR
ENDING BY NEXT WEEKEND. STRONG STORMS WITH LOCALLY HEAVY RAINS
WILL BE POSSIBLE THROUGHOUT THE WEEK. THE BEST CHANCES FOR MORE
ORGANIZED SEVERE WEATHER APPEAR TO BE ON TUESDAY NIGHT AND AGAIN ON
THURSDAY NIGHT AND FRIDAY. THE MAIN RISKS WILL BE DAMAGING WINDS
AND LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED ACROSS CENTRAL KANSAS
THIS AFTERNOON AND EVENING.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

In the hours before

Special weather statement, Jul 22, 10:28 AM CDT, 5 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1028 AM CDT MON JUL 22 2013

KSZ094-098-221630-
CHAUTAUQUA-ELK-
1028 AM CDT MON JUL 22 2013

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR CHAUTAUQUA AND ELK COUNTIES...

AT 1025 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM 6 MILES NORTHWEST OF HOWARD...OR 21
MILES SOUTH OF EUREKA...AND MOVING EAST AT 25 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE. THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS.
LISTEN FOR LATER STATEMENTS OR POSSIBLE FLOODING WARNINGS...SHOULD
THE RISK FOR MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.

&&

LAT...LON 3746 9648 3761 9641 3761 9621 3758 9596
      3756 9596 3722 9612
TIME...MOT...LOC 1528Z 291DEG 23KT 3751 9633

SMITH
Special weather statement, Jul 22, 11:15 AM CDT, 4 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1115 AM CDT MON JUL 22 2013

KSZ050-067-221715-
RENO-RICE-
1115 AM CDT MON JUL 22 2013

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR RENO AND RICE COUNTIES...

AT 1112 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM 7 MILES NORTH OF SYLVIA...OR 27 MILES
WEST OF HUTCHINSON...AND MOVING SOUTHEAST AT 20 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE. THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS.
LISTEN FOR LATER STATEMENTS OR POSSIBLE FLOODING WARNINGS...SHOULD
THE RISK FOR MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.

&&

LAT...LON 3821 9844 3820 9792 3817 9792 3773 9820
      3773 9830 3793 9848 3808 9848
TIME...MOT...LOC 1615Z 294DEG 19KT 3805 9839

SMITH
Special weather statement, Jul 22, 11:30 AM CDT, 4 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1130 AM CDT MON JUL 22 2013

KSZ098-221730-
CHAUTAUQUA-
1130 AM CDT MON JUL 22 2013

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR CHAUTAUQUA COUNTY...

AT 1127 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM 7 MILES NORTHEAST OF CEDAR VALE...OR
12 MILES WEST OF SEDAN...AND MOVING SOUTHEAST AT 20 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE. THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS.
LISTEN FOR LATER STATEMENTS OR POSSIBLE FLOODING WARNINGS...SHOULD
THE RISK FOR MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.

&&

LAT...LON 3700 9652 3708 9653 3713 9653 3730 9643
      3730 9596 3700 9597
TIME...MOT...LOC 1630Z 301DEG 16KT 3715 9638

SMITH
Special weather statement, Jul 22, 12:29 PM CDT, 3 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1229 PM CDT MON JUL 22 2013

KSZ098>100-221830-
CHAUTAUQUA-LABETTE-MONTGOMERY-
1229 PM CDT MON JUL 22 2013

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR CHAUTAUQUA...LABETTE AND MONTGOMERY COUNTIES...

AT 1228 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR HAVANA...OR 12 MILES EAST OF
SEDAN...AND MOVING SOUTHEAST AT 30 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE. THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS.
LISTEN FOR LATER STATEMENTS OR POSSIBLE FLOODING WARNINGS...SHOULD
THE RISK FOR MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.

&&

LAT...LON 3703 9617 3727 9604 3728 9534 3699 9544
      3699 9599
TIME...MOT...LOC 1729Z 297DEG 25KT 3706 9597

SMITH
Special weather statement, Jul 22, 12:36 PM CDT, 3 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1236 PM CDT MON JUL 22 2013

KSZ067-221830-
RENO-
1236 PM CDT MON JUL 22 2013

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR RENO COUNTY...

AT 1232 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
TWO THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL NEAR ARLINGTON AND
PARTRIDGE...OR 17 MILES NORTHWEST OF KINGMAN...AND MOVING SOUTHEAST
AT 25 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE. THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS.
LISTEN FOR LATER STATEMENTS OR POSSIBLE FLOODING WARNINGS...SHOULD
THE RISK FOR MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.

&&

LAT...LON 3810 9771 3774 9770 3774 9841 3810 9832
TIME...MOT...LOC 1734Z 299DEG 21KT 3786 9824

SMITH
Special weather statement, Jul 22, 3:37 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
337 PM CDT MON JUL 22 2013

KSZ067-222105-
RENO-
337 PM CDT MON JUL 22 2013

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR RENO COUNTY...

AT 336 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR PARTRIDGE...OR 14 MILES SOUTHWEST OF
HUTCHINSON...AND MOVING SOUTHEAST AT 25 MPH.

PEA TO DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS
STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3807 9811 3782 9774 3773 9785 3773 9817
      3794 9827
TIME...MOT...LOC 2037Z 314DEG 21KT 3794 9810

KLEINSASSER

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 3:55 AM CDTSpecial Weather StatementICTButler50 min
Jul 22, 4:24 AM CDTSpecial Weather StatementICTChase21 min
Jul 22, 4:41 AM CDTSpecial Weather StatementICTChase49 min
Jul 22, 4:45 AM CDTSpecial Weather StatementICTAllen45 min
Jul 22, 5:23 AM CDTSpecial Weather StatementICTAllen37 min
Jul 22, 7:31 AM CDTSpecial Weather StatementICTEllsworth59 min
Jul 22, 7:35 AM CDTSpecial Weather StatementICTLabette, Montgomery55 min
Jul 22, 7:40 AM CDTSpecial Weather StatementICTMarion65 min
Jul 22, 7:51 AM CDTSevere Thunderstorm WarningICTButler, Harvey, McPherson, Marion54 min
Jul 22, 8:35 AM CDTSpecial Weather StatementICTLabette, Montgomery55 min
Jul 22, 9:13 AM CDTSpecial Weather StatementICTHarvey62 min
Jul 22, 9:22 AM CDTSpecial Weather StatementICTSedgwick68 min
Jul 22, 9:48 AM CDTSpecial Weather StatementICTButler57 min
Jul 22, 9:51 AM CDTSpecial Weather StatementICTLabette, Montgomery54 min
Jul 22, 9:53 AM CDTAreal Flood WarningICTMontgomery8 hr
Jul 22, 10:28 AM CDTSpecial Weather StatementICTElk62 min
Jul 22, 11:15 AM CDTSpecial Weather StatementICTReno60 min
Jul 22, 11:30 AM CDTSpecial Weather StatementICTChautauqua60 min
Jul 22, 12:29 PM CDTSpecial Weather StatementICTMontgomery61 min
Jul 22, 12:36 PM CDTSpecial Weather StatementICTReno54 min
Jul 22, 3:37 PM CDTSpecial Weather StatementICTReno28 min
Jul 22, 4:25 PM CDTSevere Thunderstorm WarningICTKingman, Reno50 min
Jul 22, 4:53 PM CDTSevere Thunderstorm WarningICTKingman37 min
Jul 22, 4:56 PM CDTSpecial Weather StatementICTSedgwick34 min
Jul 22, 5:01 PM CDTSevere Thunderstorm WarningICTSedgwick, Sumner44 min
Jul 22, 5:25 PM CDTSevere Thunderstorm WarningICTHarper, Kingman, Sumner50 min
Jul 22, 6:08 PM CDTSevere Thunderstorm WarningICTSumner37 min
Jul 22, 6:11 PM CDTSpecial Weather StatementICTReno34 min
Jul 22, 6:53 PM CDTSpecial Weather StatementICTSedgwick37 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.